Alabama, 2006

Lightning Strike in Alabama, July 22, 2006

July 22, 2006 · NWS HUN · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 22, 4:45 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 22, 4:45 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
545 AM CDT SAT JUL 22 2006

.UPDATE...
THE ZONE FORECASTS FOR TODAY WILL BE ADJUSTED FOR WIND DIRECTION.
SURFACE WINDS HAVE VEERED FROM SOUTHEAST TO SOUTHWEST THE LAST
COUPLE OF HOURS AHEAD OF THE APPROACHING COLD FRONT. IT WILL BE
LATER IN THE DAY BEFORE A SHIFT TO THE NORTHWEST OCCURS.
&&

.PREV DISCUSSION...
WIDESPREAD CONVECTION LAST EVENING AND OVERNIGHT HAS DIMINISHED...
BUT WE EXPECT MORE TO REDEVELOP LATER THIS MORNING AND AFTERNOON.

THE 3 AM SURFACE CHART INDICATED THAT A SURFACE COLD FRONT WAS STILL
BACK TO THE NORTHWEST ACROSS SOUTHEAST MO AND NORTHWEST AR...BUT THE
MODELS FORECAST IT TO BE INTO NORTHWEST AL AROUND 10 AM AND THROUGH
NORTHERN AL BY THIS EVENING. WE BELIEVE THAT THE FRONT WILL COME
THROUGH LATER THIS AFTERNOON AND EVENING.

MOSTLY CLOUDY CONDITIONS IN THE PREFRONTAL ZONE OVER THE TN VALLEY
WILL KEEP THE TEMPERATURES FROM ROCKETING UP THIS MORNING...WITH
HIGHS EXPECTED TO REACH AROUND 90 THIS AFTERNOON AS CLOUDS BECOME
SCATTERED. PLENTIFUL SUNSHINE THIS AFTERNOON AND THE APPROACHING
FRONT WITH SUPPORT FROM AN UPPER TROUGH ARE EXPECTED TO RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS. BASED ON FORECAST SOUNDINGS FROM
THE RUC40/NAM40...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH DAMAGING WIND GUSTS AND HAIL. THE ACTIVITY WILL
DIMINISH THIS EVENING AS THE FRONT PASSES TO THE SOUTH.

FOR THE FIRST NIGHT IN A LONG TIME...WE SHOULD SEE LOWS IN THE MID
TO UPPER 60S...FOLLOWED BY HIGHS IN THE MID TO UPPER 80S ON SUNDAY.
THERE WILL BE HIGH-BASED CUMULUS ON SUNDAY BUT A MID LEVEL CAP WILL
DETER SHOWERS. THEN ABOUT THE SAME ON MONDAY WITH THE FRONT
REMAINING OVER SOUTHERN AL.

THE MAIN EASTERN TROUGH WILL GRADUALLY LIFT TO THE NORTHEAST AND
WEAKEN THIS WEEKEND...BUT THE TN VALLEY WILL REMAIN UNDER AN UPPER
LEVEL SHORT WAVE OR WEAKNESS BETWEEN HIGH PRESSURE CENTERS OVER THE
SOUTHWEST CONUS AND WESTERN ATLANTIC. A POP OF 20 PERCENT FOR MONDAY
AND TUESDAY WILL INCREASE TO 30 PERCENT FOR WEDNESDAY THROUGH FRIDAY
AS THE GULF OF MEXICO OPENS.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

SCHAUB
Hazardous weather outlook, Jul 22, 3:15 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 AM CDT SAT JUL 22 2006

ALZ001>010-016-TNZ076-096-097-221800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
415 AM CDT SAT JUL 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AS A COLD FRONT MOVES
ACROSS THE AREA. A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH THE MAIN THREATS BEING STRONG WINDS AND LARGE HAIL. IN
ADDITION...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE POSSIBLE. SHOWERS AND THUNDERSTORMS WILL BEGIN
TO TAPER OFF DURING THE EVENING AS THE FRONT MOVES SOUTH OF THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

DRY WEATHER IS EXPECTED FOR SUNDAY...WITH ISOLATED THUNDERSTORMS
RETURNING FOR THE BEGINNING OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

24

The radar

The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the first event began at 13:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Morgan

When
July 22, 7:30 AM CST
Where
Morgan County, Decatur
Reported by
NEWSPAPER
Coordinates
34.454, -86.853 (the zone’s center; the record gives no point)

Lightning struck a switch pole on 12th Avenue Northwest in Decatur producing a power outage to 5100 residents.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520637.